Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
139 Doctors are Online

What causes yellowish green vaginal discharge?

User rating for this question
Very Good
Answered by
Practicing since : 1999
Answered : 3056 Questions
Question
Hi there, I’ve had white/yellowish dishcharge for a couple of days now. Itching, but no odour. I saw my Gynae today and he said it could be a yeast infection. He’s taken a vagibal swab too and the results will be out in a couple of days. He inserted a pessary and gave my some anti fungal meds. It itching has reduced but my discharged has turned from white ( from the dissolved pessary) to yellow/green. Is this normal? This problem has recurred within 3 weeks from the last bout. The last time I was given antibiotics because the vagibal swab came back positive for a Strep B infection. Pleas help! At my wits end. Thanks.
Fri, 4 May 2018 in Women's Health
 
 
Answered by Dr. Richa Agarwal 33 minutes later
Brief Answer:
STD panel should be done.

Detailed Answer:
Hello dear,
Thanks for trusting hcm about your health care.
I have gone through your history and understand your concerns.
As you are having recurrent vaginal infection, it is fungal as well as bacterial infection.
But as your discharge changes in color,you should get your STD panel as well to rule out STD infection.
You should continue with same treatment.
Keep the area dry and clean.
Follow healthy and nutritious diet.
Hope found useful, feel free to ask more information.
Good luck.
Regards
Above answer was peer-reviewed by
 
Follow-up: What causes yellowish green vaginal discharge? 13 minutes later
Thanks for your prompt reply. I’ve done STD tests and tests have returned negative. Is it normal for discharge to turn yellow after taking vaginal pessary? Is there a reason I keep getting this recurrent bouts of infection and in such a close span of time? Is the treatment of anti fungals and antibiotics correct? Should I be looking an alternative treatments? Thanks.

 
 
Answered by Dr. Richa Agarwal 17 minutes later
Brief Answer:
Yes,treatment is correct.

Detailed Answer:
Hello dear,
You are always welcome.
If discharge is not associated with any foul smell and itching, change in Color maybe there after pessary and considered normal.
You have to check blood sugar levels and are you taking any contraceptive pills?
Yes,you are taking right treatment.
As such you have to take lots of curd in your diet and probiotics and avoid excessive cleaning of that area.
Hope found useful.
Good luck.
Regards
Above answer was peer-reviewed by
 
Follow-up: What causes yellowish green vaginal discharge? 2 days later
Hi, I’ve gotten my results back from the doctor and it’s a Strep B and Yeast infection. He’s given me an antibiotic injection and more anti-fungal meds. I have a light brown discharge and it’s a little itchy. Is this normal? Is it just the infection clearing up? Thanks again.
 
 
Answered by Dr. Richa Agarwal 20 hours later
Brief Answer:
Yes,it is due to clearing up infection.

Detailed Answer:
Hello dear,
Sorry for such a long delay in my response.
Yes,as you are taking antibiotics and antifungal ,these symptoms are due to clearing of infection.
Hope found useful.
Good luck.
Regards
Above answer was peer-reviewed by
 
Follow-up: What causes yellowish green vaginal discharge? 6 hours later
Thank you very much doctor. You’ve been of great help!
 
 
Answered by Dr. Richa Agarwal 1 hour later
Brief Answer:
You are always welcome.

Detailed Answer:
Hello dear,
I am always here to help you.
You are always welcome.
Good luck.
Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor